Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Headaches
Question: headaches dizziness and weakness
|cinnamonnsweet - Tue Feb 12, 2008 6:43 pm||
I have been to see my doctor with headaches dizziness and feeling of weakness and tiredness. I was prescribed Novo-betahistine which is for vertigo... no idea what that means and I forgot to say that every so often i have a clicking like sound in my right ear. This has been going on for some time now. My last two visits my blood pressure was lower than normal and I am just not sure if I should be going to get a second opinion or just let my family doctor take care of it. I am feeling pretty bad right now and just need some insight.
|John Kenyon, CNA - Thu Aug 07, 2008 11:01 pm||
Hi there -
It seems likely there is more than one thing going on here. While dizziness, fatigue and headache can all comprise a viral syndrome, the clicking in your ear and being treated for vertigo suggest you probably have had labyrinthitis (an inflammation of the part of the inner ear that helps maintain equilibrium). Sometimes you can have this without the other symptoms, but it is often the most disturbing of the three and the one that sends people to the doctor's office.
Vertigo is the sensation of dizziness in which the room seems to be moving (usually described as spinning, but it can be vertical or every which way as well). Vertigo can be detected by most doctors by a simple visual test where you're asked to "follow my finger with your eyes." When you do this, if vertigo is the problem, your eyes will seem to bounce when reaching the far left or right position (depending upon the affected ear). This is what your doctor diagnosed and it fits the overall picture. Since this if often due to a viral infection of the ear or a general viral infection, that would also explain the headaches and fatigue. Hopefully by now you're feeling much better.
Hope this is helpful. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.